MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter first name: (b)(6).
 
Event or Problem Description
It was reported that balloon had a pinhole.The 60% stenosed, target lesion was located in a non-tortuous and mildly calcicifed iliac vein.A 12.0 x 60, 135cm mustang balloon catheter was positioned where it was advanced for dilatation.However, during inflation at 8 atmospheres, a contrast medium leak was observed at the proximal end of the balloon.The device was simply pulled out from the patient's body and the leak was confirmed.The procedure was completed with a new 12.0x60x135cm mustang balloon.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
E1 - initial reporter first name: (b)(6).Device evaluated by mfr: a mustang 12mm x 6cm, 14atm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 15mm proximal from the proximal markerband.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft or tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon had a pinhole.The 60% stenosed, target lesion was located in a non-tortuous and mildly calcified iliac vein.A 12.0 x 60, 135cm mustang balloon catheter was positioned where it was advanced for dilatation.However, during inflation at 8 atmospheres, a contrast medium leak was observed at the proximal end of the balloon.The device was simply pulled out from the patient's body and the leak was confirmed.The procedure was completed with a new 12.0x60x135cm mustang balloon.No patient complications were reported and the patient's status was fine.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12143531
Report Number2134265-2021-08562
Device Sequence Number4170338
Product Code FGE
UDI-Device Identifier08714729795018
UDI-Public08714729795018
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025467571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/20/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR